Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 100, NWS Mobile, AL

July 10, 2007Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jul 10, 2007, 3:50 PM CDT for Wayne County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2007, 3:50 PM CDT (20:50 UTC)
Expired
Jul 10, 2007, 4:30 PM CDT
In force
40 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Wayne County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1778 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 102050
SVRMOB
MSC153-102130-
/O.NEW.KMOB.SV.W.0100.070710T2050Z-070710T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 430 PM CDT

* AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WHISTLER...OR ABOUT 13 MILES WEST OF WAYNESBORO...AND MOVING
  NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTHWEST OF WOODWARDS BY 415 PM CDT...
  HIWANNEE AND 6 MILES NORTHWEST OF BOICE BY 425 PM CDT...

LAT...LON 3174 8900 3160 8887 3178 8846 3184 8879

$$
2 follow-up statements
000 
WWUS54 KMOB 102100
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
358 PM CDT TUE JUL 10 2007

MSC153-102130-
/O.CON.KMOB.SV.W.0100.000000T0000Z-070710T2130Z/
WAYNE MS-
358 PM CDT TUE JUL 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHERN WAYNE COUNTY...

AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR WHISTLER...OR ABOUT 8 MILES WEST OF WAYNESBORO...MOVING 
NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHWEST OF WOODWARDS BY 405 PM CDT...
  BOICE BY 415 PM CDT...
  HIWANNEE BY 425 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF ON OR NEAR AREA LAKES OR RIVERS...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 3174 8900 3160 8887 3178 8846 3184 8879

$$
000 
WWUS54 KMOB 102129
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
430 PM CDT TUE JUL 10 2007

MSC153-102139-
/O.EXP.KMOB.SV.W.0100.000000T0000Z-070710T2130Z/
WAYNE MS-
430 PM CDT TUE JUL 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WAYNE COUNTY WAS 
ALLOWED TO EXPIRE AT 430 PM CDT...

LAT...LON 3174 8900 3160 8887 3178 8846 3184 8879

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:25 AM CDT, 12 hours 25 minutes earlier.

Area forecast discussion, Jul 10, 3:25 AM CDT, 12 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
325 AM CDT TUE JUL 10 2007

.SHORT TERM TODAY AND TONIGHT...THE SHORTWAVE SYSTEM OVER THE LOWER
MISSISSIPPI RIVER VALLEY EJECTS OFF TO THE EAST TODAY WHILE ANOTHER
SHORTWAVE SYSTEM FOLLOWS CLOSE BEHIND AND MOVES TO THE LOWER
MISSISSIPPI RIVER VALLEY OVERNIGHT. SURFACE RIDGING REMAINS OVER THE
NORTHERN GULF MAINTAINING A LIGHT ONSHORE FLOW...CONDUCIVE FOR SEA
BREEZE CONVECTIVE INITIATION. ABUNDANT DEEP LAYER MOISTURE REMAINS IN
PLACE WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES. SEASONABLE
TEMPERATURES TODAY YIELD AFTERNOON CONVECTIVE AVAILABLE POTENTIAL
ENERGY (CAPE) TOPPING OUT TO AROUND 2000 J/KG WITH VERY LITTLE WIND
SHEAR AND FAIRLY MOIST AIR ALOFT. THE COMBINATION OF THE TWO
SHORTWAVE SYSTEMS AND THE SEA BREEZE SUPPORT CHANCE POPS TODAY WITH
SLIGHT CHANCE POPS OVERNIGHT. /29

THIS AFTERNOONS WET MICROBURST RISK IS MODERATE

.LONG TERM WEDNESDAY THROUGH MONDAY...FORECASTERS WILL BE WATCHING
A FRONTAL ZONE OVER THE SOUTHERN PLAINS EARLY ON THE MEDIUM RANGE.
UPPER LEVEL TROF THAT HAS BEEN A SEMI-PERMANENT FEATURE OVER TEXAS
AND THE CENTRAL PLAINS...SLIPS EASTWARD THROUGH THE MIDDLE OF THE
WEEK. UPPER SUPPORT LOOKS TO BRING THE PLAINS FRONT INTO THE AREA
LATE IN THE WEEK...BEFORE STALLING OUT. THE BOUNDARY LOOKS TO REMAIN
IN PLACE INTO THE WEEKEND WITH THE FORECAST AREA AT THE BASE OF A
LONGWAVE TROF WHICH INTERACTS WITH A NARROW BAND OF DEEP LAYER
MOISTURE TO EXTEND FROM THE SOUTHEAST INTO THE UPPER TEXAS COAST. THIS
FAVORS AN UNSETTLED WEATHER PATTERN WITH A LOW TO MID RANGE CHANCE (30
TO 40 PERCENT COVERAGE) OF DAYTIME SHOWERS AND THUNDERSTORMS WITH SLIGHTLY
LOWER COVERAGES EACH NIGHT. AS THE TROF AXIS POSITIONS ITSELF OVER
THE AREA...DAILY MAXES MAY BE A FEW DEGREES LOWER HEADING INTO THE
WEEKEND. LOWS POSSIBLY INTO THE UPPER 60S OVER THE WEEKEND NORTH OF
THE WEAK FRONTAL BOUNDARY. SOUTH OF THE BOUNDARY...ALONG THE
SOUTHERN ZONES/COAST...MINS GENERALLY IN THE MID 70S. /10

&&

.MARINE...A SURFACE RIDGE REMAINS OVER THE NORTHERN GULF THROUGH MID
WEEK THEN SHIFTS INTO THE CENTRAL GULF AS A TRAILING FRONT SETTLES
INTO THE SOUTHEAST STATES AND STALLS NEAR THE COAST BY SATURDAY.  A
LIGHT SOUTHERLY FLOW GRADUALLY VEERS TO THE WEST BY FRIDAY WITH
LITTLE CHANGE IN SEAS. /29

&&

.FIRE WEATHER...NOT ANTICIPATING ANY HEADLINES. DAILY LOWEST
HUMIDITY VALUES TO REMAIN ABOVE CRITICAL THRESHOLDS THROUGH THE
MIDDLE OF THE WEEK. MAIN CONSIDERATION FOR FIRE OPERATIONS AND
PLANNING WILL BE THE POTENTIAL OF FREQUENT LIGHTNING STROKES IN AND
NEAR THUNDERSTORMS. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      92  75  91  73 /  40  20  40  20
PENSACOLA   92  78  90  76 /  30  20  40  20
DESTIN      90  81  89  78 /  20  10  40  20
EVERGREEN   94  73  91  71 /  40  20  40  30
WAYNESBORO  92  72  91  71 /  50  20  40  30
CAMDEN      93  73  91  71 /  50  20  40  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 10, 6:00 AM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT TUE JUL 10 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-111100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE
ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES DUE TO A
LARGE TIDAL CYCLE AND LIGHT TO MODERATE ONSHORE WINDS.  AN UPPER
LEVEL DISTURBANCE WILL GENERATE SCATTERED THUNDERSTORMS ACROSS MUCH
OF THE AREA TODAY.  ALTHOUGH SEVERE THUNDERSTORM DEVELOPMENT IS NOT
ANTICIPATED...SOME STORMS MAY PRODUCE STRONG WIND GUSTS OF 35 TO 45
MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A MODERATE RISK OF RIP CURRENTS ON WEDNESDAY...OTHERWISE NO
HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 10, 1:36 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
136 PM CDT TUE JUL 10 2007

MSZ075-078-079-101900-
GEORGE-STONE-PERRY-
136 PM CDT TUE JUL 10 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER STONE COUNTY...AND
MOVING TOWARD NORTHWEST GEORGE...AND SOUTHEAST PERRY COUNTIES...

AT 126 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES EAST OF WLOX TV STATION TOWER...AND MOVING
NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BEATRICE...RAMSEY SPRINGS AND WHITES CROSSING THROUGH 200 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 10, 2:23 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
223 PM CDT TUE JUL 10 2007

ALZ061-062-102000-
UPPER BALDWIN-UPPER MOBILE-
223 PM CDT TUE JUL 10 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN AND MOBILE
COUNTIES...

AT 214 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTHEAST OF FORT STODDARD...AND MOVING
NORTHEAST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LATHAM AND TENSAW THROUGH 300 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...CLOUD TO GROUND
LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 10, 3:19 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
319 PM CDT TUE JUL 10 2007

ALZ061-062-102045-
UPPER BALDWIN-UPPER MOBILE-
319 PM CDT TUE JUL 10 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER EXTREME NORTH
BALDWIN AND MOBILE COUNTIES...

AT 310 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A
THUNDERSTORM 2 MILES SOUTHEAST OF FORT STODDARD...AND MOVING
NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LATHAM...TENSAW AND BLACKSHER THROUGH 345 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...CLOUD TO GROUND
LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.